Does the Hip pain/sciatica I am experiencing have anything to do with my Diagnosis of Pernicious Anemia?

I am 43 year old male who lives in Canada. I started experiencing major hip pain approx 1 year ago on my right side. I have been to the Drs numerous times and I get prescribed pain killers and muscle relaxants. I have been to physio multiple times a week since the on set along with the Chiropractor. I have had multiple MRI's as well as X-Rays. I never thought that my PA could possibly be the cause of all this pain.(nerve damage) 2 weeks ago I started having major pain in my left leg, but this time it is much different. This time the pain shoots from my hip down my thigh to my ankle. Last week I had blood work done and was advised the following morning by my Dr that my B12 was extremely low. The more and more I research I hear from people who suffer from PA and they all have different symptoms. Any help would be greatly appreciated.

15 Replies

oldestnewest
  • My nerve damage is to my right thigh / hip but I don't have pain except when I get very tired. For me it is muscle pain

    If you already have a diagnosis of PA, what frequency of injections are you getting?

    I presume you are getting 1 ml cyanocobalamin injections. Monthly?

    What strength? 1000 mcg/ml

    I was able to get my West Virginia GP to prescribe weekly cyano for me. But I also supplement with methylcobalamin sublinguals.

    How is your folic acid?

    With very low B12 it could be nerve damage only on one side.

    Any other neurological or psychological symptoms - brain fog, depression, anxiety ?

    Any issues with your tongue or fingers?

  • I was getting injections of 1000 mcg/ml every 3 mths, but clearly that is not enough. I will have to get my folic acid checked, thanks of that recommendation. I get the cloudy feeling often when I am due for an injection, thats how I know its time.

  • As well as the relief of my other symptoms, particularly cognitive and mood issues, constipation, urine flow, nerve pain, my back pain improves hugely following B12 supplementation.

    I find that keeping my diary of when symptoms kick in, and what is resolved after supplementation has been incredibly helpful in allowing me to manage my health. It's also useful evidence to share with your health practitioners!

  • Great idea, Thank you I will start tracking today.

  • Hi, I also get pain in my right hip and sciatic pain in my right leg also lower back pain, it does seem to improve just after a B12 shot and for a time after iv seen a Chiropractor iv also just started to take cod liver oil and malt extract to see if that has any effect . Keeping a diary def helps to track symptoms and my GP says it helps her to follow whats going on. Good luck and all Best Wishes.

  • My hip pain/sciatica/leg pains was down to not having enough vitamin D3. These pains and more all went almost over night once supplementing with 5000iu vitamin D3. All pains start to come back later in the day back if I forget to take my D3.

    Vitamin D3 is anti inflammatory.

    vitamindcouncil.com for all illnesses vitamin D affect (which is most illnesses) also information and high (safe) up to date doses recommended.

  • Thank you, I will start taking D3 today.

  • Not saying it 'will' cure you as we are all different, my hip and leg pains were on both sides.

    It is said that 85% of us in Uk are either low or deficient in vitamin D.

    I now take my 5000iu D3 with K2 100mcg as K2 helps calcium go to the correct places and retakes calcium out of where it should not be, avoiding calcium build up. K2 is also anti inflammatory.

    * Also do not over dose on vit D3, 5000iu is a good safe dose to take, once you go up to 10,000iu daily you will need to start getting blood tests done, Vitamin D3 is fat soluble and stores in your body, unlike water soluble B vitamins where the surplus not needed is wasted from us.

  • Coastwalker,

    When supplementing vitD levels should be tested at least annually. I became considerably over medicated after supplementing 5,000iu daily x 9 months.

  • Have prompted Holmsey22 of your reply Clutter.

  • Good to know, thanks for reply.

  • See also Clutter's reply below.

  • I started self injecting in August and the first symptoms to go were pain in my knees, right hip and hands, along with dizziness, word confusion ( kept either forgetting or using wrong word) and breathlessness.

    As each injection wears off the hip pain comes back and pins and needles in my feet become more noticeable.

    Maybe you could talk to your dr about more frequent injections.

  • Thank you

  • Thanks for posting this. Never in a million years would I have thought my right hip pain might be associated with b12. I generally inject on the left side, but yesterday I tried the right side. Pain went very quickly. Who would have thought!?

You may also like...